Thunderstorm Wind, Kit Carson
- When
- July 24, 7:50 PM MST
- Where
- Kit Carson County, 3 mi SW of Flagler
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.267, -103.100
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 24, 1:23 PM MST, 6 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 223 PM MDT TUE JUL 24 2001 FORECAST PROBLEM WILL BE HYDRO CONCERNS TONIGHT AND HIGH TEMPERATURES TOMORROW.. SFC FRONT EXTENDED S PAST SW KS THIS MORNING...WITH H85 FRONT DRAPED OVER CENTRAL/NW KS. BASED UPON GOOD INITIALIZATION AND TRACKING OF FEATURES EARLY...AND THE AVN BEING TOO COOL LATER...HAVE GONE WITH AN ETA/AVN BLEND FOR THE FIRST 2 PERIODS...LEANING TOWARDS AN ETA/NGM BLEND TOWARDS THE EXTENDED. TONIGHT LOOKS TO BE A VARIATIONAL REPEAT OF LAST NIGHTS EVENT AS CONVECTION FIRES UP ALONG H85 FRONT STALLED OVER CWA. TONIGHT ETA AND AVN ARE EERILY IN AGREEMENT AT 06Z WITH QPF FIELDS LOCATION AND AMOUNTS. AM NOT AS CONFIDENT AS YESTERDAY AS TO MCS DEVELOPMENT. GOOD H5-H3 UVV ARE PRESENT...HOWEVER THE AREA OF GOOD BL THETA-E ADVECTION DOES NOT CORRESPOND WITH THIS REGION. GULF CONTINUES TO BE WIDE OPEN WITH LLJ KICKING IN AFTER DUSK. WITH STRONG SW TRAVELING ALONG BOUNDARY IN RR OF JET AND PW VALUES OF AROUND 150% WILL GO WITH FFA IN AREAS THAT HAD HEAVY RAINFALL THE PREVIOUS NIGHT AND SHOW 3HR FFG VALUES OF LESS THAN 2 INCHES. TOMORROW AREA REMAINS IN RRJ AS ANOTHER SW KICKS THROUGH. WITH ELEVATED INSTABILITY INDICATED BY GOOD H8-H5 LAPSE RATES WILL GO WITH WIDELY SCATTERED TS. BIGGEST CONCERN WILL BE CLOUD COVER AND EFFECT ON HIGH TEMPS AS ABUNDANT MOISTURE REMAINS IN UPSLOPE FLOW ACROSS THE AREA. MOISTURE INFLUX IS NOT AS GOOD WITH THIS EVENT AND DO NOT EXPECT ANY FF COMPLICATIONS. THIS MAY ADD TO ANY BASIN CONCERNS...BUT WILL WAIT ON ANY ADDITIONAL HYDRO PRODUCTS UNTIL THE RESULTS FROM TONIGHT PAN OUT. WITH UPSLOPE FLOW AND CLOUD COVER WILL CUT FWC TEMPS TOWARDS THE COOLER FAN. THE SAME SCENARIO PLAYS OUT INTO THURSDAY WITH UPSLOPE FLOW CONTINUING...AND WILL CONTINUE TO COOL TEMPS FROM FWC. IN THE EXTENDED... WILL GO WITH PERSISTENCE AS MODELS SHOWING GOOD RUN-TO-RUN CONSISTENCY AT LEAST UNTIL THE WEEKEND WITH ZONAL FLOW. FROM THERE MODELS DIVERGE WILDLY...WITH ECMWF BUILDING RIDGE INTO HIGH PLAINS...WHILE MRF BRINGS CUT-OFF LOW FROM SW THROUGH AREA. AS MODELS DO VERY POORLY WITH SW CUT-OFF LOWS...DO NOT HAVE GREAT CONFIDENCE IN ANY SOLUTION...BUT WILL GO WITH A CONTINUED SW WOBBLE IN ABSENCE OF GOOD KICKER COMING FROM THE GULF OF ALASKA TO EJECT THIS SYSTEM. .GLD...FFA TONIGHT FOR NE ZONE 81 AND KS ZONES 2,3,4,14,15,16,28 AND 29. SVE'N
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 500 PM MDT TUE JUL 24 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF FAR EAST COLORADO...EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF FAR EAST COLORADO...EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS UNTIL 11 PM MDT (MIDNIGHT CDT). IN FAR EAST COLORADO THE WATCH INCLUDES CHEYENNE...KIT CARSON AND YUMA COUNTIES; IN EXTREME SOUTHWEST NEBRASKA IT INCLUDES DUNDY...HITCHCOCK AND RED WILLOW COUNTIES; AND IN NORTHWEST KANSAS IT INCLUDES CHEYENNE... SHERMAN...WALLACE...GREELEY...RAWLINS...THOMAS...LOGAN...WICHITA... DECATUR...SHERIDAN...GOVE...NORTON AND GRAHAM COUNTIES. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS hCONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. RJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 3 SW FLAGLER CO 70 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY STORM
SPOTTER.
0720 PM FLAGLER CO 60 MPH TSTM GUST
07/24/01 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT TUE JUL 24 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0839 PM 10 S SHARON SPGS KS 75 MPH TSTM GUST
07/24/01 WALLACE REPORTED BY PUBLIC.
0840 PM 13 N TRIBUNE KS 60 MPH TSTM GUST
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 PM TRIBUNE KS 1.75 INCH HAIL
07/24/01 GREELEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 02:52 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261404, 5261405.